ZocdocAnswersIs my strep throat getting worst? Should I be concerned?

Question

Is my strep throat getting worst? Should I be concerned?

Im pretty sure Ive had strep throat for the past four days. I have a history of getting strep throat a lot, to the point where my old doctor wanted to look into removing my tonsils but then discovered i have none. Anyway it started with a sore throat then immediately mu throat was raw, sore , glandes very swollen and the white sores on the sides of my throat and very back all i had was Keflex (allergic to Pennicilian)so i took that but kept running a fever ive been drenched in sweat (mind you the day before yesterday was when the two day supply of keflex ran out) now i have a bad cold sore on the outside of my lip im wondering if this means im getting worse now ot should i be concerned? My heads on fire and only had a piece and a half of bread in the past four days and really have no appetite

Answer

So sorry to hear about how you are feeling quite miserable. A sore throat, or pharyngitis, can be a very painful experience, and is one that many people experience from time to time. Your question suggests several different points that are important to address: first, if you have not been able to drink sufficiently over the last 4 days, you need to be seen by a doctor immediately. Dehydration can have severe consequences, even for people who are otherwise healthy and well. If you have been taking over the counter pain killers, dehydration can be even more problematic. You may need to be seen in the emergency department to make sure that you are treated in a timely manner. Next, the fact that you suggest that you were taking an antibiotic that did not seem to address your symptoms suggests that there may be some other cause to your problem. Most often, bacterial throat infections do not result in sores on the outside of the lips as well. If that is the case, then you may need to see your doctor to determine what is causing your symptoms. Finally, failure to improve after finishing antibiotics is another reason to return to your doctor. Please speak with your doctor.

This answer is for general informational purposes only and is not a substitute for professional medical advice.

If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.